MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample was discarded at the user facility; therefore, an evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with torn material for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the actual sample was not received for evaluation.Although requested, the patient demographics were unavailable.The hcp removed the introducer sheath and the broken off balloon portion was lodged in the distal tip of the introducer sheath.Once the introducer sheath was removed, the balloon portion was also removed from the patient.It is unknown, if the lutonix dcb was confirmed to be deflated under fluoroscopy or if negative pressure was applied prior to retraction.The hcp performed a straight shot fluoroscopy which revealed no remaining balloon/foreign body in the patient.The procedure was completed with a 4 french cook micropuncture catheter to ensure there was no damage to the arterial vasculature.If additional information is obtained from the field, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported, after off-label treatment of the target lesion during retraction, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly broke off at the distal tip of the introducer sheath in the right external iliac artery.The health care professional (hcp) was treating a target lesion in the tortuous left common femoral artery with a lutonix 5 mm x 150 mm dcb.The hcp used a cook 5 french flexor check-flo introducer sheath over a guidewire (brand unknown) to gain patient access.After a successful inflation and deflation of the lutonix dcb, the hcp started to retract the catheter.The catheter broke off at the distal end of the introducer sheath.It is unknown, if the lutonix dcb was confirmed to be deflated under fluoroscopy or if negative pressure was applied prior to retraction.Then, the hcp attempted to reinsert the guidewire into the inner lumen of the broken off portion of the balloon.This attempt was unsuccessful.The hcp removed the introducer sheath and the broken off balloon portion was lodged in the distal tip of the introducer sheath.Once the introducer sheath was removed, the balloon portion was also removed from the patient.The hcp performed a straight shot fluoroscopy, which revealed no remaining balloon/foreign body in the patient.The procedure was completed with a 4 french cook micropuncture catheter to ensure there was no damage to the arterial vasculature.Although requested, the patient demographics were unavailable.The lutonix dcb was discarded by the user facility and is not available for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7837522
Report Number3006513822-2018-00189
Device Sequence Number19154283
Product Code ONU
UDI-Device Identifier00801741123245
UDI-Public(01)00801741123245
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2018
Device Model Number9004
Device Catalogue NumberLX3513051505F
Device Lot NumberGFAW2811
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1